Talk about a hairy situation.
A 55-year-old woman suffered from “black hairy tongue” after a car accident that left both of her legs crushed.
She took an antibiotic to treat her wound infections, and a week later, she noticed her tongue turned black and fuzzy and reported being nauseous and having a “bad taste in her mouth.” Doctors at Washington University suspect that her medication was to blame, reports The New England Journal of Medicine.
The woman was given different medication and her hair-raising symptoms went away after four weeks.
“Back Hairy Tongue” can also be caused by poor oral hygiene, excessive alcohol consumption and smoking, and it’s more common than you think. The American Academy of Oral Medicine reports that it affects up to 13 percent of the population. Thankfully, the condition is usually reversible with good oral hygiene and has no long-term effects if treated early.
Source: Read Full Article